Texas, 2007

Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007

June 2 to 3, 2007 · NWS LUB · 25 events in 12 counties and zones

An active round of severe thunderstorms erupted along a series of outflow boundaries over the South Plains of west Texas during the evening hours of the 2nd, and persisted into the early morning hours of the 3rd. Atmospheric wind shear was sufficient to result in scattered supercell storms that produced extremely large hail and at least six tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$270,000
Crop damage
$125,000
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

An active round of severe thunderstorms erupted along a series of outflow boundaries over the South Plains of west Texas during the evening hours of the 2nd, and persisted into the early morning hours of the 3rd. Atmospheric wind shear was sufficient to result in scattered supercell storms that produced extremely large hail and at least six tornadoes.

Damage from the storms was generally a result of large hail, which broke windows and dented vehicles in Levelland (Hockley County) and Meadow (Terry County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 2, 1:51 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 2, 1:51 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
251 PM CDT SAT JUN 2 2007

.SHORT TERM...
FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW
OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN
BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF
THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE
SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE
A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT
SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO
NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO
WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS
SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST
CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL
TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING
NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW
CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU
FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO
NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE
NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY.

WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE
FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION
AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL
BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE
HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST
ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER
THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED
IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME
SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY
THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE
FAIRLY SIMILAR FROM THIS MORNING AND TODAY.

.LONG TERM...
CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL
MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL
SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE
SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP
ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD
UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE
CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE
HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES
WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE
AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP
ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES
MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING.

UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH
FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW
LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO
MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY
CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE
POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE
CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE
PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND
A SUBSTANTIAL CAP IS A POSSIBILITY.

&&

.AVIATION...
FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON
AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS
FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN
02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST
GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY
SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN
11Z AND 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  81  58  82  58 /  60  50  60  30  50
TULIA         57  81  59  82  58 /  60  50  50  20  40
PLAINVIEW     58  82  61  83  61 /  60  40  50  20  40
LEVELLAND     59  82  60  86  62 /  60  40  60  30  50
LUBBOCK       59  82  62  84  63 /  60  30  60  20  50
BROWNFIELD    60  84  62  88  63 /  60  30  60  30  50
CHILDRESS     63  83  64  84  63 /  50  30  40  20  30
SPUR          60  82  63  86  63 /  50  30  50  20  40
ASPERMONT     63  84  66  86  66 /  60  20  50  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Jun 2, 10:30 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SAT JUN 2 2007

TXZ021>044-031630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO
ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW
BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW
SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF
NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY
EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE
SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL
BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE
RULED OUT.

FLOODING

DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN
MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM
THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM
LATE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND
EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES
THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS
WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE.

BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER
THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Local storm report, Jun 2, 4:28 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             ABERNATHY               33.84N 101.85W
06/01/2007  E0.75 INCH       HALE               TX   PUBLIC

1205 AM     NON-TSTM WND DMG 11 SW GUTHRIE           33.52N 100.46W
06/02/2007                   KING               TX   PUBLIC

            LARGE TREE LIMBS BROKEN AT A RANCH HEADQUARTERS BY SEVERE
            THUNDERSTORM WINDS.

&&

TLINDLEY
Special weather statement, Jun 2, 4:51 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT SAT JUN 2 2007

TXZ022-022330-
CASTRO TX-
551 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER CASTRO
COUNTY...

AT 550 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
AN INTENSIFYING THUNDERSTORM 6 MILES NORTH OF EASTER...OR ABOUT 4 MILES
EAST OF SUMMERFIELD...MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL ALONG AND NEAR U.S.
HIGHWAY 60...AND POINTS SOUTHWARD.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 2, 5:31 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT SAT JUN 2 2007

TXZ022-030000-
CASTRO TX-
631 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM ACROSS NORTHERN CASTRO COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EAST OR ABOUT 10 MILES
NORTHEAST OF DIMMITT...MOVING EAST AT 15 MPH.

SMALL HAIL AND STRONG WIND GUSTS CAN BE EXPECTED WITH THIS STORM. IF
CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The radar

The Amarillo radar (KAMA), 93 km away, was scanning. The volume nearest the first event began at 23:59 UTC.

Open the radar archive at this moment

Event by event

12 hail, 7 tornado, 4 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, Castro

When
June 2, 5:58 PM CST to 7:21 PM CST
Where
Castro County, 8 mi NW of Dimmitt to Sunnyside
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.632, -102.419

An isolated supercell thunderstorm produced a swath of large hail over central Castro County during the evening hours of the 2nd. Initial reports indicated penny to nickel size hail near the community of Easter around 18:00 CST. By 18:20 CST, golfball size hail was reported along Farm to Market Road 1055 south of Easter, and by 18:38 CST quarter size hail covered portions of Farm to Market Road 2392 near Dimmitt. In addition, quarter size hail was reported in Sunnyside at 19:21 CST. No damages were reported.

Tornado, Castro

When
June 2, 6:55 PM CST to 6:57 PM CST
Where
Castro County, 7.5 mi SW of Dimmitt to 7.7 mi SW of Dimmitt
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
34.473, -102.413

Multiple storm chasers reported a brief tornado between Sunnyside and Dimmitt. The tornado appeared as a small condensation funnel with a dust-filled debris cloud below. It remained over open farm land and no damage was reported.

Tornado, Castro

When
June 2, 7:15 PM CST to 7:30 PM CST
Where
Castro County, 12.5 mi SSW of Dimmitt to 16 mi SSW of Dimmitt
Rating
EF0
Path length
4 mi
Path width
300 yd
Reported by
Storm Chaser
Coordinates
34.383, -102.404

Storm chasers photographed a large tornado partially wrapped in rain near the community of Sunnyside in southwestern Castro County. The tornado, which appeared as a truncated cone, remained over open country just south of Farm to Market Road 145 and east of U.S. Highway 385. No damage was reported.

Hail, Lamb

When
June 2, 7:53 PM CST to 9:19 PM CST
Where
Lamb County, 2 mi N of Earth to 5 mi NW of Littlefield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.259, -102.400

The isolated tornadic supercell continued to move southward out of Castro County and produced a swath of large hail over much of Lamb County. The Earth Fire Department initially reported golf ball size hail two miles north of Earth. Golf ball size hail was additionally reported three miles northwest of Springlake at 19:56 CST. Skywarn spotters continued to report quarter size hail southwest of Fieldton at 20:51 CST, and penny to quarter size hail northwest of Littlefield along U.S. Highway 84 between 21:55 and 22:19 CST. Severe wind gusts also accompanied the storm.

Tornado, Lamb

When
June 2, 8:14 PM CST to 8:15 PM CST
Where
Lamb County, 5.25 mi SSE of Earth to 5.4 mi SSE of Earth
Rating
EF0
Path length
0.15 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
34.160, -102.365

Several storm chasers and Skywarn spotters observed a brief tornado east of Farm to Market Road 1055 south of Earth. The tornado remained in open fields and no damage was reported.

Thunderstorm Wind, Lamb

When
June 2, 8:50 PM CST
Where
Lamb County, 1 mi NE of Amherst
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.030, -102.408

|The Texas Tech University West Texas Mesonet site near Amherst recorded a peak thunderstorm wind gust of 59 mph. No damage was reported.

Hail, Garza

When
June 2, 9:00 PM CST to 9:07 PM CST
Where
Garza County, 1 mi NW of Post to 4 mi S of Post
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.190, -101.392

Numerous reports indicated large hail that ranged in size from nickels to golf balls in the Post vicinity around 21:00 CST as an isolated supercell storm quickly developed over the community. Initial reports of quarter size hail were received along U.S. Highway 83 just northwest of the city By 21:07 CST, golf ball size hail was reported south of Post at the intersection of Farm to Market Roads 1313 and 669.

Tornado, Garza

When
June 2, 9:34 PM CST to 9:36 PM CST
Where
Garza County, 6.25 mi WSW of Justiceburg to 6.75 mi WSW of Justiceburg
Rating
EF0
Path length
0.75 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
32.995, -101.300

Storm chasers reported a tornado in open country southwest of Justiceburg. Local officials indicated that the tornado caused minor tree damage, but no structural damage was reported.

Tornado, Lamb

When
June 2, 9:35 PM CST to 9:40 PM CST
Where
Lamb County, 4.75 mi S of Littlefield to 6 mi SSE of Littlefield
Rating
EF0
Path length
1.5 mi
Path width
100 yd
Continued into
Hockley, Tx (LUB)
Reported by
Storm Chaser
Coordinates
33.851, -102.320

Veteran storm chasers and Skywarn spotters observed at least one tornado as it intermittently developed, dissipated, and reformed over extreme southern Lamb County south of Littlefield. The tornado remained over open country east of U.S. Highway 385 and crossed into northern Hockley County at 21:40 CST. Eyewitness accounts describe that the tornado went through a Wizard of Oz-like phase when its movement was erratic as it roped out north of Whitharral. Radar data indicates that the tornado was associated with a deeply occluded mesocyclone within a weakening supercell storm.

Tornado, Hockley

When
June 2, 9:40 PM CST to 9:44 PM CST
Where
Hockley County, 6.5 mi N of Whitharral to 6 mi NNE of Whitharral
Rating
EF0
Path length
0.75 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
33.824, -102.330

Veteran storm chasers and Skywarn spotters observed at least one tornado as it intermittently developed, dissipated, and reformed over extreme southern Lamb County south of Littlefield. The tornado remained over open country east of U.S. Highway 385 and crossed into northern Hockley County at 21:40 CST. Eyewitness accounts describe that the tornado went through a Wizard of Oz-like phase when its movement was erratic as it roped out north of Whitharral. Radar data indicates that the tornado was associated with a deeply occluded mesocyclone within a weakening supercell storm.

Hail, Garza

When
June 2, 9:45 PM CST
Where
Garza County, 4 mi WSW of Justiceburg
Measured
2.5 in hail
Reported by
Public
Coordinates
33.008, -101.264

Public reports indicated tennis ball size hail in rural areas southwest of Justiceburg. No reports of significant damage were received.

Hail, Hockley

When
June 2, 9:50 PM CST to 10:48 PM CST
Where
Hockley County, 3 mi N of Levelland to 1 mi W of Ropesville
Measured
1.75 in hail
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
33.623, -102.370

A swath of large hail impacted Hockley County as a complex evolution of supercell mergers occurred over the county. Initial reports indicated large hail, including giant tennis ball size hail, near the city of Levelland. A majority of the reports indicated quarter to golf ball size hail between Levelland and Ropesville. The hail was briefly accompanied by severe thunderstorm winds estimated at 70 mph northwest of Ropesville. Windows and skylights were broken in parts of Levelland, and numerous vehicles received hail damage.

Hail, Hockley

When
June 2, 9:52 PM CST
Where
Hockley County, 2 mi N of Levelland
Measured
2.5 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
33.609, -102.370

A rapidly developing supercell produced tennis ball size hail along U.S. Highway 385 just north of Levelland. Some damage to vehicles was reported.

Tornado, Hockley

When
June 2, 10:03 PM CST to 10:05 PM CST
Where
Hockley County, 1.5 mi W of Levelland to 1.3 mi SW of Levelland
Rating
EF0
Path length
1 mi
Path width
75 yd
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.580, -102.396

Newspaper articles indicated that local law enforcement officials and the public witnessed a tornado just west of Levelland around 22:00 CST. Radar imagery depicted strong evidence of a tornado at the time of the sightings. Fire department officials reported downed power lines in the area of the tornado's path.

Hail, Parmer

When
June 2, 10:05 PM CST
Where
Parmer County, Farwell
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.380, -103.030

The Parmer County Sheriff's Office reported quarter size hail in Farwell.

Thunderstorm Wind, Hockley

When
June 2, 10:15 PM CST to 10:26 PM CST
Where
Hockley County, 7 mi WNW of Ropesville to 6 mi NNW of Ropesville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
33.459, -102.262

A Texas Tech University West Texas Mesonet meteorologist reported severe thunderstorm winds up to 70 mph that accompanied large hail northwest of Ropesville. Local farmers reported that several center pivot irrigation systems were destroyed near Farm to Market Road 1585.

Hail, Bailey

When
June 2, 10:39 PM CST to 10:47 PM CST
Where
Bailey County, 10 mi W of Progress to 10 mi WSW of Progress
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.280, -102.995

Quarter to golf ball size hail reportedly covered the ground along a swath from the West Camp community southward along Farm to Market Road 1731.

Hail, Terry

When
June 2, 10:50 PM CST to 11:00 PM CST
Where
Terry County, Meadow
Measured
4.5 in hail
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
33.330, -102.200

Local officials reported that very large hail, possibly accompanied by severe winds, caused damage in the Meadow vicinity. Hail up to the size of softballs reportedly shattered numerous windows at a school in Meadow.

Flash Flood, Hockley

When
June 2, 11:15 PM CST to June 3, 1:00 AM CST
Where
Hockley County, 3 mi SE of Levelland to 3 mi ESE of Ropesville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
33.549, -102.333

|The Texas Department of Transportation used road graders to clear mud flow debris of more than one foot in depth that resulted from flash flooding over a number of southeast Hockley County roadways. The worst flooding occurred along Farm to Market Roads 2646, 3261, and 1585.

Flash Flood, Lynn

When
June 3, 12:30 AM CST to 3:00 AM CST
Where
Lynn County, 5 mi W of Tahoka to 2 mi W of New Home
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.180, -101.866

Local law enforcement official reported that flash flooding resulted in rapidly flowing water over U.S. Highway 380 west of Tahoka. In addition, flowing flood waters inundated several county roads near New Home.

Hail, Hall

When
June 3, 2:05 AM CST
Where
Hall County, Memphis
Measured
0.88 in hail
Crop damage
$125,000
Reported by
Law Enforcement
Coordinates
34.720, -100.530

Local officials reported nickel size hail in Memphis. Delayed reports received from area newspapers indicated that at least 6,000 acres of cotton crops were destroyed by the hail across Hall County, but details concerning the location of damaged fields was not available.

Thunderstorm Wind, Lubbock

When
June 3, 2:15 AM CST
Where
Lubbock County, (Lbb)lubbock Intl Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Official NWS Observations
Coordinates
33.670, -101.820

The FAA contract weather observer at the Lubbock International Airport reported thunderstorm winds in excess of 60 mph at the reporting station. The Automated Surface Observing System, located approximately one mile away, measured a peak gust of 56 mph. No damage was reported.

Hail, Childress

When
June 3, 2:30 AM CST
Where
Childress County, 9 mi WNW of Childress
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.470, -100.346

The Childress County Sheriff's Department reported nickel size hail at Baylor Lake in western Childress County.

Hail, Cottle

When
June 3, 3:08 AM CST
Where
Cottle County, Lazare
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.320, -100.000

Local emergency management officials reported quarter size hail and thunderstorm wind gusts that were estimated up to 60 mph in the community of Lazare.

Thunderstorm Wind, Cottle

When
June 3, 3:08 AM CST
Where
Cottle County, Lazare
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.320, -100.000

Local emergency management officials reported quarter size hail and thunderstorm wind gusts that were estimated up to 60 mph in the community of Lazare.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39427, 39429, 39431, 39435, 39436, 40076, 39437, 39451, 39449, 39450, 39453, 39440, 39441, 39452, 39438, 39442, 39439, 39448, 40077, 39443, 39444, 39454, 39445, 39446, 39447.